MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): street: (b)(6).G4 ¿ pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook de vice is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide from a neff percutaneous access set separated.The device was required for a jejunotomy insertion procedure.During the procedure the wire guide was advanced into a previously created tract and became stuck.The wire was retracted, but it unraveled and separated.Ultrasound showed the tip of the wire guide was retained underneath the patient's abdominal muscle but outside of the bowel.The surgical team was consulted, and retrieval of the wire tip was attempted without success.The surgical team determined the wire fragment would be retrieved surgically during reinsertion of the jejunotomy.The surgical jejunostomy has not yet been performed.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5, d9 this report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook de vice is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 11apr2024.The wire guide was withdrawn and manipulated through the needle.The customer reported that it was possible the patient had tortuous anatomy due to the operator following an old track that already might had been healed.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the wire guide from a neff percutaneous access set separated.The device was required for a jejunotomy insertion procedure.During the procedure, the wire guide was advanced into a previously created tract and became stuck.The wire was retracted, but it unraveled and separated.It was noted that the wire was withdrawn and manipulated through the needle.Ultrasound showed the tip of the wire guide was retained underneath the patient's abdominal muscle but outside of the bowel.The surgical team was consulted, and retrieval of the wire tip was attempted without success.The surgical team determined the wire fragment would be retrieved surgically during reinsertion of the jejunotomy.The surgical jejunostomy has not yet been performed.No other adverse effects were reported for this incident.Reviews of documentation including the complaint history, device history record (dhr), drawing, quality control procedures, and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was returned for investigation.Unraveling was noted starting at the distal end of the wire guide.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The dhrs for this complaint were reviewed.The final lot did not have any nonconformances.The wire guide subassembly lots had 3 relevant non-conformances in which 53 devices were scrapped.The dchn needle subassembly lots had 3 relevant non-conformances in which 23 devices were scrapped.All nonconforming devices were scrapped, and the rest were 100% inspected per quality control.A complaint history search did not identify any other complaints on this lot at the time of this investigation.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.This product is not supplied with an instructions for use (ifu) pamphlet.The wire guide holder is supplied with an l_scor label attached indicating to not withdraw or manipulate the wire guide through the needle.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concludes this event to be due to a failure to follow instructions.It was reported that the wire guide was withdrawn through the needle.It is most likely the wire guide hit the sharp edge of the needle causing the distal tip to break off and the device to unravel.The wire guide holder is supplied with a label indicating to not withdraw or manipulate the wire guide through the needle.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18924684
Report Number1820334-2024-00371
Device Sequence Number9291041
Product Code KGZ
UDI-Device Identifier00827002107977
UDI-Public(01)00827002107977(17)260111(10)15160411
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model NumberN/A
Device Catalogue NumberNPAS-105-RH-NT-U
Device Lot Number15160411
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer04/11/2024
06/04/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/15/2024
06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale